ALP bounce early in Zytiga treatment

Has anyone experienced an early alkaline phosphatase bounce after starting Zytiga? Please see link below. Apparently, an early, significant increase of ALP in the first 2-4 weeks is a positive indicator of response to Zytiga, preceding a PSA decline.

Ex had a 30% reduction of PSA in the first 8 weeks of treatment, from 136 to 99. At 8 weeks he had an ALP bounce from 100 to 751. At 10 weeks, his ALP was within normal limits but PSA increased from 92 to 186. Unsure at this point if he is having a positive or negative response. He failed Xtandi in 4.5 months. Diagnosed 15 months ago.

4 Replies

  • Relying on the citation you provided if his PSA has not declined by at least 50% in two weeks that Abi (Zytiga) is probably not working for him and he will need to move on to a different treatment. Has he had chemotherapy yet?


  • Hi Joel,

    He did 8 rounds of docetaxel 2 months after diagnosis. He did not respond to chemo as he had PSA increases and radiologic progression, so Onc stopped after 8 rounds. He already did Provenge this year and is resistant to radiation. He is also experiencing shortness of breath when he lays on his side? He got this too during chemo so I wonder if it's related to prednisone.

  • It may well be related. Has he used Jevtana (cabazitaxel) or Xtandi (enzaludamide)?


  • Xtandi from 1/16 to 5/16, with PSA increase from 30 to 136. He had not tried cabazitaxel and will be resistant to the suggestion. His Onc is not that optimistic about the efficacy of more chemo based on his experience with docetaxel. Side effects difficult for a 45 yo male.

You may also like...